# SDR CA090421008

- Difficulty date: April 19, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 13,459 hours
- Engine: Cont O200A
- Propeller: Mcauly 1A102OCM
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Melted
- Location: Pitot Heat
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

(CAN) DURING ROLL AIR SPEED DID NOT BECOME ACTIVE, TAKEOFF ABORTED. CREW NOTICED PITOT HEAT ON WHEN THEY TOOK OVER THE ACFT.  INVESTIGATION REVEALED THAT WIRING TO PITOT MAST (PWR FOR PITOT HEAT) HAD MELTED THE PITOT LINE. DAMAGED SECTION REMOVED AND PITOT LINE RE-SECURED AND LEAK TESTED CORRECT. INVESTIGATING CHANGING FIRST 3 INCHES OF LINE TO METAL SO IF HEAT INCREASE TO A LEVEL ON THE PWR LINES THAT THEY DO NOT CAUSE THE LOSS OF AIRSPEED. ACFT WAS FLYING ALL WINTER IN THIS CONFIGURATION,  SUSPECT INCREASE OF OUTSIDE TEMP DID NOT ALLOW HEAT TO DISSIPATE.  IF PITOT HEAT SWITCH WAS LT IN THE ON POSITION FOR AN EXTENDED PERIOD OF TIME.
